MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2025-120
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery with mild calcification.During inflation of the 2.5x120 mm armada 14 percutaneous transluminal angioplasty (pta) catheter to 10 atmospheres, a rupture was noted as the device would not inflate.Another device was used to complete the procedure successfully.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported inflation issue was confirmed.The reported balloon rupture was not confirmed; however, a leak was noted on the distal end of hub strain relief during return analysis, which is likely what was perceived as the reported rupture, since the balloon would not hold pressure.The production record review was performed and revealed no indication of a product quality issue.The corrective and preventive actions (capa) review was performed and revealed capa issues related to the reported issue; indicating there is a potential product quality issue.Additionally, a review of the complaint history of the reported lot revealed similar complaints from this lot, indicating there is a potential quality issue.The balloon was sent to the sem lab for further analysis.The sem report determined the device leakage from the distal end of the luer may possibly be attributed to a gap/channel in the adhesive at the distal adhesive bond area.Radial cross-sections performed just distal and proximal to the bond area revealed possible gaps/channels in the adhesive.The investigation determined a potential product quality issue based on evaluation of the returned unit, the review of the corrective and preventive actions (capa) database and similar complaint review.The leak was observed coming out of the distal end of the stain relief tubing.It was determined the device leakage from the distal end of the luer may possibly be attributed to a gap/channel in the adhesive at the distal adhesive bond area.Additionally, it is likely that the noted leak at the distal end of hub strain relief resulted in the reported inflation issue and the perception of a balloon rupture, since the balloon would not hold pressure.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20386134
Report Number2024168-2024-11797
Device Sequence Number6473184
Product Code DQY
UDI-Device Identifier08717648156045
UDI-Public(01)08717648156045(17)250930(10)2042641
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberA2025-120
Device Catalogue NumberA2025-120
Device Lot Number2042641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown